Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Weakly wandering vectors and weakly independent partitions

Author: Ulrich Krengel
Journal: Trans. Amer. Math. Soc. 164 (1972), 199-226
MSC: Primary 47.40; Secondary 28.00
MathSciNet review: 0290168
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We first characterize continuous spectrum and purely discrete spectrum of an isometry U of a Hilbert space geometrically by the existence of a spanning system, resp. by the absence, of vectors with infinitely many orthogonal images under powers of U. We then characterize weak mixing and discrete spectrum of an invertible measure preserving transformation of a probability space in terms of the null sets of the space. Finally for two-fold weakly mixing transformations the result on isometries is strengthened by proving the density of the set of partitions with infinitely many mutually independent images in the set of all finite partitions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.40, 28.00

Retrieve articles in all journals with MSC: 47.40, 28.00

Additional Information

PII: S 0002-9947(1972)0290168-X
Keywords: Continuous spectrum, discrete spectrum, isometry, measure preserving transformation
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia